Louisiana, 2003Damaging Wind in Louisiana, August 21, 2003
August 21, 2003 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 21, 2:50 PM CST, 45 minutes earlier.
Area forecast discussion, Aug 21, 2:50 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU AUG 21 2003
DID NOT MAKE MANY CHANGES TO THE CURRENT FORECAST. SHOWERS AND
THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG THE AN AREA OF MOISTURE
CONVERGENCE NEAR THE RIVER. DPT VALUES ALONG AND WEST OF I-55 REMAIN
IN THE MID 70S WHILE EASTERN AREAS WERE IN LOWER 70S. EXPECT THE
ACTIVITY TO REMAIN WEST...WENT WITH SCATTERED POPS FOR THIS EVENING
AND SLIGHT CHANCE EAST. MODELS DO NOT SHOW MUCH DEVELOPMENT
FRIDAY...EXPECT THE SURFACE HIGH TO CONTINUE TO MOVE EAST...LIMITING
THE RAIN CHANCE FOR FRIDAY. THE SURFACE LOW OVER THE GULF SHOULD
ALSO CONTINUE TO TRACK WEST...WENT WITH SLIGHT CHANCE EVERYWHERE.
FRIDAY NIGHT LOOKS THE SAME...VERY LITTLE DEVELOPMENT...DID NOT WANT
TO COMPLETELY REMOVE RAIN...LEFT SLIGHT CHANCE FOR THE EVENING.
SATURDAY EXPECT THE COLD FRONT TO MOVE INTO THE NORTHERN PORTIONS OF
THE CWA EARLY AND CONTINUE TO TRACK SOUTH. NOT SURE IF FRONT WILL
CLEAR ENTIRE AREA...BUT CLEARED AREA FOR NOW. WITH VERY LITTLE
PRECIP BEING GENERATED...THOUGHT SLIGHT CHANCE WOULD DO FOR
SATURDAY. REMOVED RAIN FOR MOST GROUPS SUNDAY AND MAINTAINED A
SLIGHT CHANCE SOUTH...WHERE THE FRONT MAY STALL SATURDAY NIGHT
THROUGH SUNDAY. THE UPPER HIGH EVENTUALLY SHIFTS TO THE EAST COAST
AND HANGS UP... BRINGING THE FRONT AND MOIST AIR BACK INTO THE
REGION. CONTINUED A SLIGHT CHANCE OF RAIN THROUGH WEDNESDAY. EVEN
WITH A SLIGHT CHANCE IN FOR EVERY OTHER DAY...DECIDED NOT TO ADD
PRECIP TO DAY 7. GFS DOES NOT LOOK ALL THAT GREAT FOR
THURSDAY...WILL HOLD ON RAIN FOR NOW.
PRELIM NUMBERS...
JAN BB 073/092 072/093 072 07322
BBBBB 092/071 091/071 091/071 091/071 091 22112222211
MEI BB 072/092 071/093 072 07222
BBBBB 092/071 090/071 090/071 090/071 091 22112222211=
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.Hazardous weather outlook, Aug 21, 2:31 PM CST, 1 hour 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222031-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT THU AUG 21 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING...GENERALLY WEST OF THE NATCHEZ TRACE AND ALONG HIGHWAY
84 IN SOUTHERN MISSISSIPPI.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING...GENERALLY WEST OF A GREENWOOD TO VICKSBURG TO NATCHEZ
LINE. THE SEVERE POTENTIAL IS ON THE LOW SIDE AS CURRENT
THUNDERSTORMS HAVE KEPT TEMPERATURES DOWN. THE SEVERE POTENTIAL
SHOULD ONLY LAST A FEW MORE HOURS AND DIMINISH BY 8 PM AS DAYTIME
HEATING IS LOST. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND SMALL HAIL.
FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL ALSO
ACCOMPANY STORMS THAT DEVELOP.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
REGION ON FRIDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED.
...SEASONAL THREATS...
ONCE AGAIN...TEMPERATURES WILL RISE INTO THE MID 90S OVER THE
DELTA REGION OF MISSISSIPPI...ARKANSAS AND LOUISIANA. THESE
TEMPERATURES WILL COMBINE WITH DEW POINTS IN THE LOWER TO MID 70S
AND RESULT IN HEAT INDICES AROUND 105 DEGREES DURING FRIDAY
AFTERNOON. PERSONS WORKING OUTDOORS SHOULD WEAR LIGHT
CLOTHING...TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER TO HELP
AVOID HEAT EXHAUSTION.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED FOR AREAS WEST OF THE MISSISSIPPI RIVER TODAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Concordia
- When
- August 21, 3:35 PM CST
- Where
- Concordia County, 10 mi S of Vidalia
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.400, -91.433
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, August 21, 20031 death · 5 injured · $167,000 · 61 kt wind · 13 events
- Tornado and Hail in Michigan, August 21, 20032 injured · $935,000 · F2 · 8 events
- Hail and Damaging Winds in Ohio, August 21 to 22, 2003$970,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 21 to 22, 20031 injured · $31,000 · 52 kt wind · 7 events
- Damaging Winds in Minnesota, August 21, 2003$50,000 · 60 kt wind · 2 events
- Damaging Wind in Louisiana, August 21, 2003$50,000 · 50 kt wind · 1 event
- Tornado and Hail in Michigan, August 21, 2003F0 · 30 events
- Damaging Wind in Arkansas, August 21, 2003$40,000 · 52 kt wind · 1 event
- Heavy Rain in Puerto Rico, August 21, 2003$20,000 · 1 event
- Damaging Wind in Texas, August 21, 2003$20,000 · 60 kt wind · 1 event
- Damaging Wind in Michigan, August 21, 2003$15,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds in Lake Huron, August 21, 20032 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378215.